Alert archive / Montana / Flash Flood Warnings in 2011

Flash Flood Warning 28, NWS Glasgow, MT

July 22, 20119 counties in Montana

NWS Glasgow, MT issued this flash flood warning at Jul 22, 2011, 5:07 PM MDT for 9 counties in Montana. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2011, 5:07 PM MDT (23:07 UTC)
Expired
Jul 22, 2011, 7:27 PM MDT
In force
2 hr
Issued by
NWS Glasgow, MT
Area
Storm-based polygon
Flood severity
None

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 186 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 6:00 PM MDTFLASH FLOOD5 S Wolf Point, MTREPORTED SOUTH OF WOLF POINT OFF OF HWY 28 ON MENDENHALL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2097 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WGUS55 KGGW 222307
FFWGGW
MTC021-033-055-079-083-085-091-105-109-230500-
/O.NEW.KGGW.FF.W.0028.110722T2307Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
507 PM MDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAWSON COUNTY IN NORTHEAST MONTANA...
  EASTERN VALLEY COUNTY IN NORTHEAST MONTANA...
  MCCONE COUNTY IN NORTHEAST MONTANA...
  PRAIRIE COUNTY IN NORTHEAST MONTANA...
  RICHLAND COUNTY IN NORTHEAST MONTANA...
  ROOSEVELT COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN SHERIDAN COUNTY IN NORTHEAST MONTANA...
  WIBAUX COUNTY IN NORTHEAST MONTANA...

* UNTIL 1100 PM MDT/MIDNIGHT CDT/.

* AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.  A LINE OF 
HEAVY THUNDERSTORMS IS PASSING OVER THE AREA. ONE TO THREE INCHES OF 
RAIN HAS BEEN FALLING AS THE LINE OF STORMS PASSES BY LOCATIONS.  
FLOODING ON TOWN STREETS HAS BEEN REPORTED IN SEVERAL LOCATIONS.  
THE LINE IS EXPECTED TO REMAIN INTACT AND TO CONTINUE TO CAUSE 
FLOODING AS IT APPROACHES NORTH DAKOTA THIS EVENING.  ONCE THE LINE 
PASSES..SIGNIFICANT ADDITIONAL RAINFALL IS NOT EXPECTED AND FLASH 
FLOODING SHOULD RECEDE.

* LOCATIONS IN THE WARNING INCLUDE...
  WOLF POINT...POPLAR...MEDICINE LAKE...FROID...CULBERTSON...BROCKTON
  AND BAINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4664 10435 4668 10459 4665 10472 4661 10474
      4661 10485 4656 10487 4656 10545 4665 10550
      4666 10559 4683 10563 4684 10614 4703 10628
      4829 10594 4862 10406 4664 10404

$$

WJM
WEATHER.GOV/GLASGOW
7 follow-up statements
115 
WGUS75 KGGW 222338
FFSGGW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
538 PM MDT FRI JUL 22 2011

MTC033-105-222347-
/O.CAN.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD-VALLEY-
538 PM MDT FRI JUL 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN VALLEY AND
SOUTHEASTERN GARFIELD COUNTIES...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

LAT...LON 4664 10435 4668 10459 4665 10472 4661 10474
      4661 10485 4656 10487 4656 10545 4665 10550
      4666 10559 4687 10563 4704 10598 4837 10538
      4862 10406 4664 10404

$$

MTC021-055-079-083-085-091-109-230500-
/O.CON.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-MCCONE-PRAIRIE-RICHLAND-SHERIDAN-WIBAUX-ROOSEVELT-
538 PM MDT FRI JUL 22 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
ROOSEVELT...WIBAUX...SOUTHEASTERN SHERIDAN...RICHLAND...PRAIRIE...
EASTERN MCCONE AND DAWSON COUNTIES...

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. ONE TO THREE INCHES OF RAIN HAS BEEN FALLING AS THE LINE OF 
STORMS PASSES BY LOCATIONS.  FLOODING ON TOWN STREETS HAS BEEN 
REPORTED IN SEVERAL LOCATIONS.  THE LINE IS EXPECTED TO REMAIN 
INTACT AND TO CONTINUE TO CAUSE FLOODING AS IT APPROACHES NORTH 
DAKOTA THIS EVENING.  ONCE THE LINE PASSES..SIGNIFICANT ADDITIONAL 
RAINFALL IS NOT EXPECTED AND FLASH FLOODING SHOULD RECEDE.

LOCATIONS IN THE WARNING INCLUDE...
  WIBAUX...VIDA...SIDNEY...SAVAGE...RICHEY...POPLAR...MEDICINE
  LAKE...LINDSAY...LAMBERT...INTAKE...GLENDIVE...FROID...
  CULBERTSON...CIRCLE...BROCKWAY...BROCKTON...BLOOMFIELD AND
  BAINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

&&

LAT...LON 4664 10435 4668 10459 4665 10472 4661 10474
      4661 10485 4656 10487 4656 10545 4665 10550
      4666 10559 4687 10563 4704 10598 4837 10538
      4862 10406 4664 10404

$$

MICKELSON
WEATHER.GOV/GLASGOW
376 
WGUS75 KGGW 230008
FFSGGW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
608 PM MDT FRI JUL 22 2011

MTC021-055-079-083-085-091-109-230500-
/O.CON.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-MCCONE-PRAIRIE-RICHLAND-SHERIDAN-WIBAUX-ROOSEVELT-
608 PM MDT FRI JUL 22 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
EASTERN ROOSEVELT...WIBAUX...SOUTHEASTERN SHERIDAN...RICHLAND...
EASTERN PRAIRIE...SOUTHEASTERN MCCONE AND DAWSON COUNTIES...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF HEAVY THUNDERSTORMS PASSING OVER THE AREA. ONE TO 
THREE INCHES OF RAIN HAS BEEN FALLING AS THE LINE OF STORMS PASSES 
BY LOCATIONS.  FLOODING ON TOWN STREETS HAS BEEN REPORTED IN SEVERAL 
LOCATIONS.  THE LINE IS EXPECTED TO REMAIN INTACT AND TO CONTINUE TO 
CAUSE FLOODING AS IT APPROACHES NORTH DAKOTA THIS EVENING.  ONCE THE 
LINE PASSES..SIGNIFICANT ADDITIONAL RAINFALL IS NOT EXPECTED AND 
FLASH FLOODING SHOULD RECEDE.

LOCATIONS IN THE WARNING INCLUDE...
  WIBAUX...SIDNEY...SAVAGE...RICHEY...LINDSAY...LAMBERT...INTAKE...
  GLENDIVE...FROID...CULBERTSON...BROCKTON...BLOOMFIELD AND
  BAINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

&&

LAT...LON 4664 10435 4668 10459 4665 10472 4661 10474
      4661 10485 4656 10487 4656 10545 4665 10550
      4691 10552 4740 10545 4830 10501 4862 10406
      4664 10404

$$

MICKELSON
WEATHER.GOV/GLASGOW
829 
WGUS75 KGGW 230027
FFSGGW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
627 PM MDT FRI JUL 22 2011

MTC055-230037-
/O.CAN.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCONE-
627 PM MDT FRI JUL 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MCCONE
COUNTY...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

LAT...LON 4664 10435 4668 10459 4665 10472 4668 10490
      4680 10524 4697 10527 4737 10531 4814 10500
      4862 10406 4664 10404

$$

MTC021-079-083-085-091-109-230500-
/O.CON.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-PRAIRIE-RICHLAND-SHERIDAN-WIBAUX-ROOSEVELT-
627 PM MDT FRI JUL 22 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTHEASTERN ROOSEVELT...WIBAUX...SOUTHEASTERN SHERIDAN...RICHLAND...
EASTERN PRAIRIE AND DAWSON COUNTIES...

AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF HEAVY THUNDERSTORMS PASSING OVER THE AREA. ONE TO 
THREE INCHES OF RAIN HAS BEEN FALLING AS THE LINE OF STORMS PASSES 
BY LOCATIONS.  FLOODING ON TOWN STREETS HAS BEEN REPORTED IN SEVERAL 
LOCATIONS.  THE LINE IS EXPECTED TO REMAIN INTACT AND TO CONTINUE TO 
CAUSE FLOODING AS IT APPROACHES NORTH DAKOTA THIS EVENING.  ONCE THE 
LINE PASSES..SIGNIFICANT ADDITIONAL RAINFALL IS NOT EXPECTED AND 
FLASH FLOODING SHOULD RECEDE.

LOCATIONS IN THE WARNING INCLUDE...
  SIDNEY...SAVAGE...RICHEY...LINDSAY...LAMBERT...INTAKE...GLENDIVE...
  FROID...CULBERTSON...BROCKTON...BLOOMFIELD AND BAINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

&&

LAT...LON 4664 10435 4668 10459 4665 10472 4668 10490
      4680 10524 4697 10527 4737 10531 4814 10500
      4862 10406 4664 10404

$$

MICKELSON
WEATHER.GOV/GLASGOW
181 
WGUS75 KGGW 230046
FFSGGW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
646 PM MDT FRI JUL 22 2011

MTC079-230056-
/O.CAN.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRAIRIE-
646 PM MDT FRI JUL 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN PRAIRIE
COUNTY...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

LAT...LON 4664 10404 4664 10435 4681 10461 4686 10461
      4686 10468 4707 10489 4719 10517 4737 10531
      4785 10469 4828 10463 4862 10406

$$

MTC021-083-085-091-109-230500-
/O.CON.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-RICHLAND-SHERIDAN-WIBAUX-ROOSEVELT-
646 PM MDT FRI JUL 22 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTHEASTERN ROOSEVELT...WIBAUX...SOUTHEASTERN SHERIDAN...RICHLAND
AND DAWSON COUNTIES...

AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF HEAVY THUNDERSTORMS PASSING OVER THE AREA. ONE TO 
THREE INCHES OF RAIN HAS BEEN FALLING AS THE LINE OF STORMS PASSES 
BY LOCATIONS.  FLOODING ON TOWN STREETS HAS BEEN REPORTED IN SEVERAL 
LOCATIONS.  THE LINE IS EXPECTED TO REMAIN INTACT AND TO CONTINUE TO 
CAUSE FLOODING AS IT APPROACHES NORTH DAKOTA THIS EVENING.  ONCE THE 
LINE PASSES..SIGNIFICANT ADDITIONAL RAINFALL IS NOT EXPECTED AND 
FLASH FLOODING SHOULD RECEDE.

LOCATIONS IN THE WARNING INCLUDE...
  SIDNEY...SAVAGE...LINDSAY...LAMBERT...INTAKE...FROID...
  CULBERTSON...BLOOMFIELD AND BAINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

&&

LAT...LON 4664 10404 4664 10435 4681 10461 4686 10461
      4686 10468 4707 10489 4719 10517 4737 10531
      4785 10469 4828 10463 4862 10406

$$

MICKELSON
WEATHER.GOV/GLASGOW
566 
WGUS75 KGGW 230107
FFSGGW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
707 PM MDT FRI JUL 22 2011

MTC091-230116-
/O.CAN.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN-
707 PM MDT FRI JUL 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
SHERIDAN COUNTY...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

LAT...LON 4677 10406 4676 10418 4688 10435 4700 10451
      4713 10477 4723 10489 4743 10516 4797 10439
      4828 10441 4835 10406 4790 10405

$$

MTC021-083-085-109-230500-
/O.CON.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-RICHLAND-WIBAUX-ROOSEVELT-
707 PM MDT FRI JUL 22 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTHEASTERN ROOSEVELT...EASTERN WIBAUX...SOUTHEASTERN RICHLAND AND
DAWSON COUNTIES...

AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF HEAVY THUNDERSTORMS PASSING OVER THE AREA. ONE TO 
THREE INCHES OF RAIN HAS BEEN FALLING AS THE LINE OF STORMS PASSES 
BY LOCATIONS.  FLOODING ON TOWN STREETS HAS BEEN REPORTED IN SEVERAL 
LOCATIONS.  THE LINE IS EXPECTED TO REMAIN INTACT AND TO CONTINUE TO 
CAUSE FLOODING AS IT APPROACHES NORTH DAKOTA THIS EVENING.  ONCE THE 
LINE PASSES..SIGNIFICANT ADDITIONAL RAINFALL IS NOT EXPECTED AND 
FLASH FLOODING SHOULD RECEDE.

LOCATIONS IN THE WARNING INCLUDE...
  SIDNEY...SAVAGE...LAMBERT...INTAKE...BLOOMFIELD AND BAINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

&&

LAT...LON 4677 10406 4676 10418 4688 10435 4700 10451
      4713 10477 4723 10489 4743 10516 4797 10439
      4828 10441 4835 10406 4790 10405

$$

MICKELSON
WEATHER.GOV/GLASGOW
892 
WGUS75 KGGW 230121
FFSGGW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
721 PM MDT FRI JUL 22 2011

MTC085-230131-
/O.CAN.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROOSEVELT-
721 PM MDT FRI JUL 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
ROOSEVELT COUNTY...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

LAT...LON 4692 10406 4694 10432 4704 10448 4727 10466
      4780 10430 4803 10410 4800 10409 4800 10405

$$

MTC021-083-109-230500-
/O.CON.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-RICHLAND-WIBAUX-
721 PM MDT FRI JUL 22 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
NORTHEASTERN WIBAUX...SOUTHEASTERN RICHLAND AND EASTERN DAWSON
COUNTIES...

AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF HEAVY THUNDERSTORMS PASSING OVER THE AREA. ONE TO 
THREE INCHES OF RAIN HAS BEEN FALLING AS THE LINE OF STORMS PASSES 
BY LOCATIONS.  FLOODING ON TOWN STREETS HAS BEEN REPORTED IN SEVERAL 
LOCATIONS.  THE LINE IS EXPECTED TO REMAIN INTACT AND TO CONTINUE TO 
CAUSE FLOODING AS IT APPROACHES NORTH DAKOTA THIS EVENING.  ONCE THE 
LINE PASSES..SIGNIFICANT ADDITIONAL RAINFALL IS NOT EXPECTED AND 
FLASH FLOODING SHOULD RECEDE.

LOCATIONS IN THE WARNING INCLUDE...
  SIDNEY AND SAVAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

&&

LAT...LON 4692 10406 4694 10432 4704 10448 4727 10466
      4780 10430 4803 10410 4800 10409 4800 10405

$$

MICKELSON
WEATHER.GOV/GLASGOW
178 
WGUS75 KGGW 230127
FFSGGW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
727 PM MDT FRI JUL 22 2011

MTC021-083-109-230136-
/O.CAN.KGGW.FF.W.0028.000000T0000Z-110723T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-RICHLAND-WIBAUX-
727 PM MDT FRI JUL 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
WIBAUX...SOUTHEASTERN RICHLAND AND EASTERN DAWSON COUNTIES...

THE HEAVIEST RAINFALL HAS MOVED EAST INTO NORTH DAKOTA AND NO LONGER POSES 
A THREAT FOR FLASH FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEAST MONTANA.

LAT...LON 4692 10406 4694 10432 4704 10448 4727 10466
      4780 10430 4803 10410 4800 10409 4800 10405

$$

MICKELSON
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:40 PM MDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 22, 1:40 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
140 PM MDT FRI JUL 22 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY...
ISSUED AT 135 PM...
LINE OF TSTORMS RAPIDLY DEVELOPED FROM SOUTH-CENTRAL PHILLIPS
COUNTY TO NW PHILLIPS COUNTY AT ABOUT 1250 PM...SOME BECOMING
RAPIDLY SEVERE. TORNADO WATCH OUT FOR MOST OF THE CWA TILL 9
PM...BUT BEST THREAT SHOULD BE OVER BY 4PM FOR
VALLEY/PHILLIPS/GARFIELD COUNTIES...AND 6 PM FOR THE EASTERN ZONES
AT THIS TIME. PLEASE CHECK RADAR FOR MORE UP TO DATE INFO ON THIS
VOLATILE SITUATION. STORM PREDICTION CENTER HAS ISSUED A RARE
PUBLIC SEVERE WEATHER OUTLOOK WITH A MODERATE RISK TODAY. JAMBA

PREVIOUS DISCUSSION...
UPPER LOW OVER BC ISN'T MOVING MUCH...BUT IS DEVELOPING AN
ELONGATING UPPER TROUGH MOVING E. DEVELOPING COLD FRONT SEEN ON
WATER VAPOR SATELLITE CHANNEL INTO NW MT. THIS WILL MOVE ACROSS NE
MT BETWEEN LATE THIS MORNING AND THIS EVENING...WITH A DEVELOPING
INVERTED SURFACE TROUGH WITH IT...SERVING AS A FOCUS FOR SEVERE
THUNDERSTORM DEVELOPMENT.

THIS MORNING...GENERALLY CLEAR SKIES TO START. A STRATUS OVERCAST
MOVING SLOWLY S THRU S SK...BUT MODELS INDICATE IT TO FALL SHORT
OF OUR CWA.

INCREASING LOW LEVEL JET OF UP TO 35 KT IN OUR SE JUST AHEAD OF
THE FRONT BRINGS DEW POINTS BACK INTO THE 60S...A FAIRLY STEEP DEW
POINT GRADIENT...FAVORED FOR SEVERE WEATHER. THE MOST UNSTABLE
AIRMASS IS IN OUR SE WITH CAPES TO 4000 J/KG...LIFTED INDEXES TO
-10...PRECIP WATER TO 1.5 INCHES. TIMING OF THE COLD FRONT MAKES
OUR SE MOST FAVORABLE FOR SEVERE WEATHER. THE EARLIER FRONTAL
ARRIVAL AND DRIER AIRMASS IN OUR WEST IS NOT AS FAVORABLE...BUT
0-6KM 40 KT OR SO SHEAR PROFILES FOR ALL OF CWA. EXPECT A MAJOR
OUTBREAK OF BOTH LARGE HAIL AND DAMAGING WINDS FOR OUR EAST,...BUT
AT LEAST A FEW SEVERE STORMS ELSEWHERE AS WELL.

RECENT MODELS VARY ON QPF FROM 0.5 TO 2.2 INCH CENTERED IN OUR
E...SOME HAVE IT IN NW ND. AMOUNT OF AND STRENGTH OF THUNDERSTORMS
EXPECTED...WOULD EXPECT SOME OF THE STORMS TO HAVE HEAVY RAINFALL
OF AN INCH OR TWO. IF THERE HAD BEEN SIGNIFICANT VERY WET STORMS
OF LATE...OR EXPECTING A WEAK WIND ENVIRONMENT...WOULD BE
THINKING A FLASH FLOOD WATCH...BUT THIS NOT THE CASE.

ALTHOUGH UPPER TROUGH STILL MOVES ACROSS THE AREA SAT...COOLER AND
MUCH DRIER AIR ARRIVING WILL BRING GENERALLY DRY WEATHER AND MOSTLY
SUNNY SKIES. SUNDAY HAS WEAK UPPER RIDGING FOR DRY AND WARMER
WEATHER. SIMONSEN

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
SMALL TWEAKS WERE MADE TO DAYS 3 THROUGH 5. REST OF FORECAST
LOOKED GOOD.

PREVIOUS DISCUSSION...
NORTHEAST MONTANA WILL SEE AN UPPER RIDGE MOVE ACROSS THE AREA ON
MONDAY. EXPECT DRY AND WARM WEATHER.

THE RIDGE MOVES TO THE EAST MONDAY NIGHT WITH SOUTHWEST FLOW ALOFT
EXPECTED THAT WILL CONTINUE UNTIL AN UPPER TROUGH MOVES THROUGH ON
THURSDAY. SOUTHWEST FLOW ALOFT PATTERNS TEND TO BRING ISOLATED TO
SCATTERED THUNDERSTORMS TO THE AREA DEPENDING ON HOW MUCH MOISTURE
AND INSTABILITY THERE IS. WILL BROADBRUSH A 20 TO 30 PERCENT CHANCE
OF THUNDERSTORMS FOR NOW. A COLD FRONT ON TUESDAY WILL BRING
SOMEWHAT COOLER WEATHER THE REMAINDER OF THE PERIOD.

FLOW ALOFT GOES ZONAL TOWARDS THE END OF THE WEEK WITH MAINLY DRY
WEATHER EXPECTED. FORRESTER

&&

.AVIATION...
THE STAGE IS SET FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. VARIABLE AND GUSTY WINDS CAN BE EXPECTED FOR ALL TAF
SITES WITH ANY STORM IN THE VICINITY. KSDY AND KGDV ARE AT A
HIGHER RISK FOR HEAVIER RAIN...HIGHER WINDS AND LARGER HAIL. THE
TIME FRAME BETWEEN 21Z AND 06Z IS WHEN FLIGHT CONDITIONS WILL
LIKELY CHANGE DRAMATICALLY AND OFTEN. IF A TAF SITE TAKES A DIRECT
HIT FROM ANY SEVERE THUNDERSTORM THIS AFTERNOON AND EVENING...LIFR
TO VLIFR CONDITIONS CAN BE EXPECTED. AMENDMENTS WILL BE NEEDED.
BMICKELSON

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 22, 4:07 AM MDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
407 AM MDT FRI JUL 22 2011

MTZ016>027-059>062-231015-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
407 AM MDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A STRENGTHENING WEATHER SYSTEM WILL SPREAD THUNDERSTORMS EAST
ACROSS THE AREA AFTERNOON AND EVENING. SOME OF THESE STORMS ARE
EXPECTED TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS OF OVER
60 MPH...AS WELL AS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 22, 3:05 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
305 PM MDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             NASHUA                  48.13N 106.36W
07/22/2011  E1.25 INCH       VALLEY             MT   NWS EMPLOYEE

&&

RMETZGER
Local storm report, Jul 22, 3:19 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
319 PM MDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     FLASH FLOOD      GLASGOW                 48.20N 106.64W
07/22/2011                   VALLEY             MT   LAW ENFORCEMENT

            BNSF UNDERPASS FLOODED

0305 PM     HAIL             5 WNW NASHUA            48.17N 106.46W
07/22/2011  E1.25 INCH       VALLEY             MT   TRAINED SPOTTER

0305 PM     HEAVY RAIN       GLASGOW                 48.20N 106.64W
07/22/2011  E1.55 INCH       VALLEY             MT   OFFICIAL NWS OBS

            1.55 INCHES OF RAIN OVER 25 MIN

&&

RMETZGER
Local storm report, Jul 22, 3:37 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
337 PM MDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     FLASH FLOOD      GLASGOW                 48.20N 106.64W
07/22/2011                   VALLEY             MT   NWS EMPLOYEE

            1 FT DEEP WATER ON US-2 IN GLASGOW

&&

RMETZGER
Local storm report, Jul 22, 3:48 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
348 PM MDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             FRAZER                  48.06N 106.04W
07/22/2011  E1.00 INCH       VALLEY             MT   PUBLIC

&&

RMETZGER
Local storm report, Jul 22, 3:56 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
356 PM MDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             9 SSW LUSTRE            48.26N 105.93W
07/22/2011  E1.00 INCH       VALLEY             MT   TRAINED SPOTTER

&&

RMETZGER
Local storm report, Jul 22, 4:24 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
424 PM MDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND GST     8 SSW WATKINS           47.14N 105.94W
07/22/2011  M65 MPH          MCCONE             MT   TRAINED SPOTTER

0346 PM     HAIL             8 SSW WATKINS           47.14N 105.94W
07/22/2011  M0.75 INCH       MCCONE             MT   TRAINED SPOTTER

&&

RMETZGER

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:00 PM MDTSevere Thunderstorm WarningGGWPhillips60 min
Jul 22, 1:02 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley58 min
Jul 22, 1:15 PM MDTSevere Thunderstorm WarningGGWPhillips37 min
Jul 22, 1:48 PM MDTSevere Thunderstorm WarningGGWValley57 min
Jul 22, 2:02 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley58 min
Jul 22, 2:17 PM MDTSevere Thunderstorm WarningGGWValley58 min
Jul 22, 2:46 PM MDTSevere Thunderstorm WarningGGWDaniels, Valley44 min
Jul 22, 3:06 PM MDTFlash Flood WarningGGWValley2 hr
Jul 22, 3:12 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Roosevelt, Valley63 min
Jul 22, 3:29 PM MDTSevere Thunderstorm WarningGGWDaniels, Valley61 min
Jul 22, 3:30 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Prairie60 min
Jul 22, 4:09 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Richland, Roosevelt36 min
Jul 22, 4:23 PM MDTSevere Thunderstorm WarningGGWDawson, Garfield, McCone, Prairie, Richland67 min
Jul 22, 4:35 PM MDTSevere Thunderstorm WarningGGWDaniels, Dawson, McCone, Richland, Roosevelt, Sheridan55 min
Jul 22, 4:58 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Prairie32 min
Jul 22, 5:00 PM MDTSevere Thunderstorm WarningGGWDaniels, Valley60 min
Jul 22, 5:12 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Prairie, Richland, Roosevelt, Sheridan and 1 more63 min
Jul 22, 5:43 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Valley21 min

Nearby

Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.